Alert archive / Nevada / Winter Storm Warnings in 2012
Winter Storm Warning 11, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Dec 17, 2012, 2:39 PM PST for Nye County, White Pine County, Nevada. It took effect at Dec 17, 2012, 4:00 PM PST. It was in force for 24 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 2:39 PM PST (22:39 UTC)
- In effect from
- Dec 17, 2012, 4:00 PM PST
- Expired
- Dec 18, 2012, 4:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 4:00 PM PST | HEAVY SNOW 7 | 1 Nne Mcgill, NV | MCGILL COOP - ELEVATION 6270 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 8 | 1 Ese Ely, NV | COCORAHS REPORT - ELEVATION 6484 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 8.8 | 19 Wnw Ruth, NV | MOORMAN RANCH - ELEVATION 6539 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 10 | 10 Ese Mcgill, NV | BIRD CREEK SNOTEL - ELEVATION 7900 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 10 | 10 Nnw Majors Place, NV | CAVE MOUNTAIN SNOTEL - ELEVATION 10510 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 10 | 3 Sw Ely, NV | 10 INCHES OF SNOW 3 MILES SOUTHWEST OF ELY |
| Dec 18, 4:00 PM PST | HEAVY SNOW 12 | 10 Ese Mcgill, NV | KALAMAZOO SNOTEL - ELEVATION 7965 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 12 | 1 Sw Ely, NV | ELEVATION 6500 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 13 | 10 Ssw Ely, NV | WARD MOUNTAIN SNOTEL - ELEVATION 9200 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 13 | 1 Nw Lund, NV | ELEVATION 5546 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 13.3 | Ruth, NV | ELEVATION 6858 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 14 | 10 Ese Mcgill, NV | BERRY CREEK SNOTEL - ELEVATION 9100 FT. |
| Dec 18, 4:00 PM PST | HEAVY SNOW 19 | Great Basin National Pa, NV | ELEVATION 6850 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS45 KLKN 172239 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 239 PM PST MON DEC 17 2012 NVZ030-172345- /O.CAN.KLKN.WW.Y.0023.000000T0000Z-121218T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 239 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER WEATHER ADVISORY. ISOLATED POCKETS OF LIGHT RAIN AND SNOW SHOWERS ARE FALLING IN PORTIONS OF HUMBOLDT COUNTY. LOCAL ACCUMULATIONS OF A HALF INCH OR LESS ARE EXPECTED...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NVZ035-041-181845- /O.UPG.KLKN.WW.Y.0023.121218T0000Z-121219T0000Z/ /O.NEW.KLKN.WS.W.0011.121218T0000Z-121219T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 239 PM PST MON DEC 17 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...6 TO 10 INCHES FOR VALLEYS AND A FOOT OR MORE OVER MOST MOUNTAIN AREAS. LOCALLY HEAVIER SNOWFALL OF UP TO TWO FEET POSSIBLE OVER THE MOUNTAINS OF SOUTHERN AND EASTERN WHITE PINE COUNTY. * TIMING...MODERATE SNOW SHOWERS WILL BEGIN LATER THIS EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO OCCUR AFTER 4 AM TUESDAY MORNING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT * IMPACTS...SNOW STICKING TO ROADWAYS WILL MAKE TRAVEL HAZARDOUS. US HIGHWAYS 50 AND 93 IN WHITE PINE COUNTY AS WELL AS US HIGHWAY 6 AND STATE ROUTE 318 THROUGH NORTHEAST NYE COUNTY ARE EXPECTED TO RECEIVE ACCUMULATING SNOW WITH THIS EVENT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-180500- /O.EXT.KLKN.WW.Y.0023.000000T0000Z-121218T0500Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT 239 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. * SNOW ACCUMULATIONS...1 TO 2 INCHES OF ADDITIONAL SNOW FOR VALLEYS AND 2 T0 4 INCHES OF NEW SNOW FOR THE MOUNTAINS OF NORTHERN ELKO COUNTY THROUGH THIS THIS EVENING. * TIMING...WINDS WILL BE GUSTY THROUGH THE EVENING. DRIFTING OF RECENT SNOW AS WELL AS BLOWING OF NEW SNOW WILL BE A CONCERN THROUGH THIS AFTERNOON...WORST ABOVE 6000 FOOT ELEVATIONS AND NEAR THE OREGON AND IDAHO BORDERS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT * WINDS...WINDY WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAUSING AREAS OF BLOWING SNOW. MUCH STRONGER WINDS ABOVE 7000 FEET POSSIBLE WHERE GUSTS WILL EXCEED 60 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING CHALLENGING ALONG THE US HIGHWAY 93 CORRIDOR. FURTHER NORTH TOWARD THE IDAHO AND OREGON BORDERS...ALONG WITH MOUNTAINOUS AREAS...SNOW SHOWERS ARE EXPECTED AT TIMES WHICH MAY RESULT IN DRIFTING OF SNOW ON ROADWAYS AS WELL AS PERIODS OF REDUCED VISIBILITY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-181845- /O.CON.KLKN.WW.Y.0023.121218T0000Z-121219T0000Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 239 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES FOR VALLEYS AND 4 T0 8 INCHES OVER MOST MOUNTAIN AREAS. * TIMING...MODERATE SNOW SHOWERS WILL BEGIN LATE THIS EVENING AND CONTINUE INTO TUESDAY. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...SNOW WILL STICK TO SURFACES THIS EVENING AND ACCUMULATE OVERNIGHT AND TUESDAY MAKING TRAVEL DIFFICULT. MAIN TRAVEL ROUTES SUCH AS HIGHWAY 50 THROUGH SOUTHERN LANDER AND EUREKA COUNTIES ARE EXPECTED TO RECEIVE ACCUMULATING SNOW WITH THIS EVENT. USE CAUTION IF TRAVELING ON THIS OR OTHER ROADWAYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ039-181845- /O.CON.KLKN.WW.Y.0024.121218T0000Z-121219T0000Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 239 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SNOW ACCUMULATIONS...1 TO 4 INCHES FOR VALLEYS AND 4 T0 8 INCHES IN THE MOUNTAINS. * TIMING...SNOW SHOWERS WILL INTENSIFY THIS AFTERNOON AND PERSIST TONIGHT INTO TUESDAY. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT * IMPACTS...LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING...WITH INTENSITY INCREASING AT TIMES DURING THE EVENING THROUGH TUESDAY. SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. REDUCED VISIBILITIES TO ONE MILE OR LESS AT TIMES WILL BE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
3 follow-up statements
143 WWUS45 KLKN 180216 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 616 PM PST MON DEC 17 2012 NVZ031-180330- /O.CAN.KLKN.WW.Y.0023.000000T0000Z-121218T0500Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...H D SUMMIT 616 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER WEATHER ADVISORY FOR NORTHERN ELKO COUNTY. SNOW HAS DECREASED TO SNOW SHOWERS THIS EVENING...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCAL ACCUMULATIONS OF UP TO AN INCH IS STILL POSSIBLE OVERNIGHT. $$ NVZ035-041-181900- /O.CON.KLKN.WS.W.0011.000000T0000Z-121219T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 616 PM PST MON DEC 17 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SNOW ACCUMULATIONS...6 TO 10 INCHES FOR VALLEYS AND A FOOT OR MORE OVER MOST MOUNTAIN AREAS. LOCALLY HEAVIER SNOWFALL OF UP TO TWO FEET POSSIBLE OVER THE MOUNTAINS OF SOUTHERN AND EASTERN WHITE PINE COUNTY. * TIMING...MODERATE SNOW SHOWERS WILL BEGIN LATER THIS EVENING AND CONTINUE THROUGH TUESDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO OCCUR AFTER 4 AM TUESDAY MORNING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT * IMPACTS...SNOW STICKING TO ROADWAYS WILL MAKE TRAVEL HAZARDOUS.US HIGHWAYS 50 AND 93 IN WHITE PINE COUNTY AS WELL AS US HIGHWAY 6 AND STATE ROUTE 318 THROUGH NORTHEAST NYE COUNTY ARE EXPECTED TO RECEIVE ACCUMULATING SNOW WITH THIS EVENT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ039-181900- /O.CON.KLKN.WW.Y.0024.000000T0000Z-121219T0000Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 616 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SNOW ACCUMULATIONS...1 TO 4 INCHES FOR VALLEYS AND 4 T0 8 INCHES IN THE MOUNTAINS. * TIMING...SNOW SHOWERS WILL INTENSIFY THIS AFTERNOON AND PERSIST TONIGHT INTO TUESDAY. * LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT * IMPACTS...LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING... WITH INTENSITY INCREASING AT TIMES DURING THE EVENING THROUGH TUESDAY. SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT. REDUCED VISIBILITIES TO ONE MILE OR LESS AT TIMES WILL BE POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-181900- /O.CON.KLKN.WW.Y.0023.000000T0000Z-121219T0000Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 616 PM PST MON DEC 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES FOR VALLEYS AND4 T0 8 INCHES OVER MOST MOUNTAIN AREAS. * TIMING...MODERATE SNOW SHOWERS WILL BEGIN LATE THIS EVENING AND CONTINUE INTO TUESDAY. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...SNOW WILL STICK TO SURFACES THIS EVENING AND ACCUMULATE OVERNIGHT AND TUESDAY MAKING TRAVEL DIFFICULT. MAIN TRAVEL ROUTES SUCH AS HIGHWAY 50 THROUGH SOUTHERN LANDER AND EUREKA COUNTIES ARE EXPECTED TO RECEIVE ACCUMULATING SNOW WITH THIS EVENT. USE CAUTION IF TRAVELING ON THIS OR OTHER ROADWAYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
733 WWUS45 KLKN 181037 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 AM PST TUE DEC 18 2012 NVZ035-041-190000- /O.CON.KLKN.WS.W.0011.000000T0000Z-121219T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 237 AM PST TUE DEC 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS...6 TO 10 INCHES FOR VALLEYS AND A FOOT OR MORE OVER MOST MOUNTAIN AREAS. LOCALLY HEAVIER SNOWFALL OF UP TO TWO FEET POSSIBLE OVER THE MOUNTAINS OF SOUTHERN AND EASTERN WHITE PINE COUNTY. * TIMING...MODERATE SNOW SHOWERS ARE EXPECTED THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT * IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS...INCLUDING US HIGHWAYS 50 AND 93 IN WHITE PINE COUNTY...AS WELL AS US HIGHWAY 6 AND STATE ROUTE 318 THROUGH NORTHEAST NYE COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ039-190000- /O.CON.KLKN.WW.Y.0024.000000T0000Z-121219T0000Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 237 AM PST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS...UP TO 2 INCHES FOR VALLEYS AND 2 T0 6 INCHES IN THE MOUNTAINS. * TIMING...SNOW SHOWERS WILL PERSIST THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: THE SOUTHERN 50 MILES OF SOUTHEAST ELKO COUNTY...ROUGHLY FROM THE STATE ROUTE 229 JUNCTION WITH US HIGHWAY 93...OR FROM SPRUCE MOUNTAIN SOUTH TO THE WHITE PINE COUNTY LINE. NORTHERN PORTIONS OF THIS ZONE INCLUDING WELLS AND PEQUOP SUMMIT ARE NOT EXPECTED TO RECEIVE ANY SNOW. * IMPACTS...SNOW SHOWERS WILL RESULT IN PERIODS OF REDUCED VISIBILITY AS WELL AS ACCUMULATING SNOW ON AREA ROADWAYS THROUGH THIS AFTERNOON. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-190000- /O.CON.KLKN.WW.Y.0023.000000T0000Z-121219T0000Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 237 AM PST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * SNOW ACCUMULATIONS...1 TO 4 INCHES FOR VALLEYS AND 4 T0 8 INCHES OVER MOST MOUNTAIN AREAS. * TIMING...MODERATE SNOW SHOWERS ARE EXPECTED THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS...MAIN TRAVEL ROUTES SUCH AS US HIGHWAY 50 THROUGH SOUTHERN LANDER AND EUREKA COUNTIES ARE EXPECTED TO RECEIVE ACCUMULATING SNOW WITH THIS EVENT. USE CAUTION IF TRAVELING ON THIS OR OTHER ROADWAYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ ROOD
467 WWUS45 KLKN 182337 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 337 PM PST TUE DEC 18 2012 ...SNOW IS WINDING DOWN IN CENTRAL NEVADA WITH A FEW LINGERING SNOW SHOWERS MAINLY IN WHITE PINE AND SOUTHERN EUREKA COUNTIES THROUGH EARLY THIS EVENING... NVZ035-041-190045- /O.EXP.KLKN.WS.W.0011.000000T0000Z-121219T0000Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 337 PM PST TUE DEC 18 2012 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. SNOW IS WINDING DOWN OVER MOST OF THE AREA...HOWEVER A INCH OR TWO OF ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE IN SOUTHEASTERN PORTIONS OF WHITE PINE COUNTY AND NEAR GREAT BASIN NATIONAL PARK UNTIL 8 PM THIS EVENING. $$ NVZ039-190045- /O.EXP.KLKN.WW.Y.0024.000000T0000Z-121219T0000Z/ SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT 337 PM PST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. $$ NVZ037-190045- /O.EXP.KLKN.WW.Y.0023.000000T0000Z-121219T0000Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 337 PM PST TUE DEC 18 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. SNOW IS ENDING...HOWEVER SOME LIGHT SNOW WILL PERSIST NEAR EUREKA UNTIL AROUND 6 PM WITH UP TO A HALF INCH OF ADDITIONAL SNOW ACCUMULATIONS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 10:56 AM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 17, 10:56 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1056 AM PST MON DEC 17 2012 .SYNOPSIS...STRONG GUSTY WINDS AND LIGHT TO MODERATE MOUNTAIN SNOW SHOWERS WILL PERSIST ACROSS NORTHERN NEVADA THROUGH THIS AFTERNOON. MODERATE TO LOCALLY HEAVY SNOW WILL IMPACT EAST-CENTRAL NEVADA THIS AFTERNOON THROUGH TUESDAY. COLDER AND DRIER CONDITIONS TUESDAY NIGHT AND WEDNESDAY WITH A WARMING TREND TO FINISH THE WEEK. && .UPDATE...VERY STRONG WARMING THIS MORNING HAS ALLOWED MAX TEMPERATURES TO BE SURPASSED BY 4 TO 7 DEGREES. HAVE UPDATED TEMPS AND RELATED GRIDS AT THIS TIME. RAIN CHANGED OVER TO SNOW IN JACKPOT EARLIER THIS MORNING. SNOW LEVELS ARE RUNNING A BIT HIGH IN HUMBOLDT COUNTY...ABOUT 6500-7000 FEET...AND ROUGHLY THE SAME IN NORTHERN ELKO COUNTY. COLD FRONT IS RIGHT ON THE NORTHERN BORDER WITH IDAHO AND WILL CAUSE TEMPERATURES AND SNOW LEVELS TO DROP RAPIDLY. WILL KEEP ALL PRODUCTS AS-IS AND MAKE ANY CHANGES WITH AFTERNOON PACKAGE. && .PREV DISCUSSION... /ISSUED AT 350 AM / SHORT TERM...TODAY THROUGH WEDNESDAY. SNOW SHOWERS WERE FEW AND FAR BETWEEN ACROSS THE CWA MOST OF THE NIGHT...HOWEVER THEY ARE EXPECTED TO RESUME THIS MORNING ACROSS PORTIONS OF NORTHERN NEVADA. A MAJOR CONCERN TODAY WILL BE STRONG GUSTY WINDS OVER NORTHERN NEVADA. WINDS IN THESE AREAS HAVE ALREADY BEGUN TO INCREASE AS A 160KT JET MOVES OVER THE REGION. AT OR AROUND 3AM THIS MORNING THERE WERE A COUPLE REPORTS OF WIND GUSTS IS THE 50 TO 55 MPH RANGE INCLUDING A REPORT OF 52 MPH AT KWMC. ADDITIONALLY THERE WAS A REPORT OF 73 MPH AT THE POLE CREEK RAWS SITE IN NORTHERN ELKO COUNTY. CONTINUED THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY THROUGH 4PM THIS AFTERNOON. SOME SNOW SHOWERS ARE LIKELY OVER HIGHER TERRAIN AND WILL COMBINE WITH GUSTY WINDS TO REDUCE VISIBILITIES AND CAUSE SOME BLOWING AND DRIFTING OF SNOW. FOR LOWER ELEVATION AREAS SUCH AS WINNEMUCCA...SOME RAIN AND OR SNOW SHOWERS ARE POSSIBLE...HOWEVER WARMER AIR AND SURFACE TEMPERATURES SHOULD PROHIBIT ANY SIGNIFICANT NEW SNOW ACCUMULATIONS. IN THESE LOWER ELEVATION AREAS THE MAIN CONCERN TODAY WILL BE STRONG GUSTY WINDS. BY THIS AFTERNOON SNOW SHOWERS ARE EXPECTED TO SET UP OVER SOUTHEASTERN ELKO COUNTY AS WELL AS CENTRAL AND SOUTHERN LANDER AND EUREKA COUNTIES. SNOW SHOWERS WILL CONTINUE OVERNIGHT AND INTO TUESDAY...EXPANDING SOUTH TO INCLUDE WHITE PINE AND NORTHEASTERN NYE COUNTY. HAVE ISSUED A WINTER WEATHER ADVISORY FOR SNOW IN THESE AREAS WHICH IS IN EFFECT FROM 4PM TODAY THROUGH 4PM TUESDAY. MAY SEE SOME LIGHT SHOWER ACTIVITY LINGERING INTO TUESDAY NIGHT...HOWEVER BY WEDNESDAY SOME WEAK RIDGING WILL SET UP WITH THE CWA UNDER NORTHWESTERLY FLOW ALOFT. THE COMBINATION OF COLD NWLY FLOW ALOFT AND RECENT SNOWS WILL RESULT IN SIGNIFICANTLY LOWER TEMPERATURES BOTH TUESDAY NIGHT AND WEDNESDAY. SINGLE DIGIT LOW TEMPERATURES ARE EXPECTED IN MOST VALLEY LOCATIONS TUESDAY NIGHT...WITH HIGHS WEDNESDAY CONFINED TO THE MID TO UPPER 20S. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. DEEP UPPER LOW DIGGING SOUTHWARD OFF THE PACIFIC NORTHWEST COAST WILL PUT NORTHERN AND CENTRAL NEVADA UNDER SOUTHWEST FLOW ALOFT. SOME MOISTURE WILL BRUSH HUMBOLDT COUNTY FOR THE POSSIBILITY OF A FEW SHOWERS. MODELS DIVERGE ON SATURDAY WITH THE GFS SHEARING OUT A SIGNIFICANT PIECE OF ENERGY OUT OF THE OFFSHORE TROUGH AND MOVING IT INTO NORTHERN NEVADA WHILE THE ECMWF DIGS ENERGY SOUTHWARD ELONGATING THE TROUGH AND KEEPING THE AREA DRY EXCEPT FOR SOME SHOWERS OVER HUMBOLDT COUNTY. WITH THESE MODEL DIFFERENCES LEFT THE INHERITED FORECAST AS IS WITH ANY SHOWERS CONFINED TO HUMBOLDT COUNTY. ON SUNDAY THE ECMWF MOVES THE UPPER TROUGH ONSHORE AND INTO THE GREAT BASIN. THE GFS SHOWS MORE OF A MOIST ZONAL FLOW WITH EMBEDDED SHORTWAVES. EITHER WAY WILL SEE SOME SHOWERS. BUMPED UP POPS TO ACCOUNT FOR THIS BUT NOT AS MUCH AS SEEMS WARRANTED AS NEIGHBORING OFFICES KEPT THEIR POPS RATHER LOW. AVIATION...STRONG SURFACE LOW OVER OREGON/IDAHO WILL PRODUCE STRONG SOUTHERLY WINDS OVER NORTHER NEVADA WITH GUSTS OVER 50 MPH. AS SURFACE LOW MOVES OFF TO THE EAST THIS AFTERNOON WINDS WILL DIMINISH. MOIST WESTERLY FLOW WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS ACROSS NORTHERN NEVADA TODAY. CIGS/VSBYS WILL REMAIN MOSTLY VFR. LOW PRESSURE SYSTEM DIGGING SOUTHWARD INTO NORTHERN AND CENTRAL NEVADA TONIGHT WILL BRING INCREASING SNOW MAINLY TO CENTRAL NEVADA WITH CIGS/VSBYS FALLING TO MVFR/IFR. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY. WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM PST TUESDAY FOR NORTHEASTERN NYE COUNTY...SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... WHITE PINE COUNTY. && 86/90
Hazardous weather outlook, Dec 17, 3:13 AM PST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 313 AM PST MON DEC 17 2012 NVZ030-031-180000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- 313 AM PST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY. STRONG GUSTY WINDS AND SOME LIGHT...TO LOCALLY MODERATE...SNOW SHOWERS WILL IMPACT MUCH OF HUMBOLDT AND NORTHERN ELKO COUNTIES TODAY. PLEASE SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-039-041-180000- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTH CENTRAL ELKO COUNTY-NORTHEASTERN NYE COUNTY- 313 AM PST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. MODERATE TO LOCALLY HEAVY SNOW WILL BEGIN LATE THIS AFTERNOON AND CONTINUE TONIGHT ACROSS MUCH OF CENTRAL AND EAST-CENTRAL NEVADA. PLEASE SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF CENTRAL AND EAST- CENTRAL NEVADA THROUGH TUESDAY AFTERNOON. PLEASE SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. ROOD
In the hours before
Special weather statement, Dec 17, 1:00 PM PST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
100 PM PST MON DEC 17 2012
NVZ034-036-038-039-172130-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTH CENTRAL
ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST
ELKO COUNTY NV-
100 PM PST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN LANDER...
NORTHERN EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 130 PM PST...
AT 1251 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS ON A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF WELLS TO SPRING CREEK TO
DUNPHY...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS AS WELL AS
BRIEF HEAVY SNOW MIXED WITH RAIN REDUCING VISIBILITY TO BELOW ONE
MILE.
THIS WILL IMPACT INTERSTATE 80 FROM CARLIN EAST TO WELLS OVER THE
NEXT 30 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
LAMOILLE...
CLOVER VALLEY... PALISADE AND SOUTH FORK...
EMIGRANT MINE AND RUBY VALLEY...
LEE...
&&
LAT...LON 4081 11444 4055 11534 4040 11629 4069 11662
4084 11566 4110 11476
TIME...MOT...LOC 2057Z 319DEG 21KT 4100 11479 4077 11558
4063 11642
86/JRMSpecial weather statement, Dec 17, 1:35 PM PST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
135 PM PST MON DEC 17 2012
NVZ034-036-038-039-172200-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTH CENTRAL
ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST
ELKO COUNTY NV-
135 PM PST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND SOUTHERN ELKO
COUNTIES UNTIL 200 PM PST...
AT 126 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE STRONG SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES SOUTHWEST OF PEQUOP SUMMIT TO 8 MILES
NORTH OF RUBY VALLEY TO ELKO TO EMIGRANT PASS...AND MOVING EAST AT
15 MPH.
WIND GUSTS UP TO 55 MPH...REDUCED VISIBILITY BELOW ONE MILE...AND
BRIEF HEAVY SNOW MIXED WITH RAIN ARE EXPECTED WITH THESE STORMS.
MOTORISTS SHOULD SLOW DOWN IN AREAS OF REDUCED VISIBILITY AND SNOW.
ISOLATED SLICK SPOTS MAY DEVELOP ON AREA ROADWAYS.
ROADWAYS IMPACTED INCLUDE INTERSTATE 80.
* LOCATIONS IMPACTED INCLUDE...
PALISADE...
CLOVER VALLEY... SPRING CREEK... LAMOILLE... SOUTH FORK...
EMIGRANT MINE AND RUBY VALLEY...
&&
LAT...LON 4087 11447 4075 11484 4064 11531 4051 11609
4062 11654 4077 11611 4083 11580 4090 11533
4099 11479
TIME...MOT...LOC 2131Z 283DEG 15KT 4093 11474 4089 11516
4079 11570 4062 11630
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:06 AM PST | Winter Weather Advisory | LKN | Elko | 37 hr |
| Dec 17, 1:00 PM PST | Special Weather Statement | LKN | Elko | 30 min |
| Dec 17, 1:35 PM PST | Special Weather Statement | LKN | Elko | 25 min |
Nearby
Winter Storm Warnings in Nevada, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.